MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; AORTO UNI-ILIAC [INFRARENAL]

ENDOLOGIX INC. AFX; AORTO UNI-ILIAC [INFRARENAL]
Model Number A28-28/C95 V
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 07/23/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the completion of the investigation, based on the patient information received, the clinical evaluation was able to confirm the reported endoleak.The endoleak was determined to be a type 1a endoleak.The clinical evaluation additionally found the following potential contributing factors to the reported; off label use, current tobacco use, patient anatomy, and antiplatelet therapy.The devices remain implanted in the patient and were not available for further evaluation.The manufacturing evaluation did not reveal any issues or deviations that would explain the reported event.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The root cause of the reported event is unknown.There is not enough information to determine the root cause of the reported event.There have been no additional adverse events reported for this patient.Devices remain implanted in the patient.
 
Event or Problem Description
Patient initially implanted with a bifurcated stent and a suprarenal aortic extension on (b)(6) 2013.On (b)(6) 2014 computed tomography angiogram (cta) showed aneurysm sac growth from 5.7 cm to 6.3 cm.On (b)(6) 2014 the cta showed additional aneurysm sac growth to 7 cm, no endoleak was identified.On (b)(6) 2014 a type 2 endoleak was identified and the patient underwent a coil embolization, the physician noted continued sac expansion to 8 cm.On (b)(6) 2014 the patient had an additional coiling procedure.On (b)(6) 2014 the patient had a suspected type 3a endoleak and the physician elected to implant an infrarenal aortic extension to seal the leak.On (b)(6) 2015 an unknown endoleak was identified and on (b)(6) 2015 an additional infrarenal aortic extension was placed to seal the endoleak.The procedure was completed and no additional adverse events were reported for this patient.

Brand Name
AFX
Common Device Name
AORTO UNI-ILIAC [INFRARENAL]
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6216668
Report Number2031527-2016-00599
Device Sequence Number18902078
Product Code MIH
UDI-Device Identifier00818009013521
UDI-Public(01)00818009013521(17)150317
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/23/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2015
Device Model NumberA28-28/C95 V
Device Lot Number1164430-016
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2015
Initial Report FDA Received Date12/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AORTO UNI-ILIAC [INFRARENAL]- (B)(4); AORTO UNI-ILIAC [SUPRARENAL]- (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR